MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-404
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Local Reaction (2035); Skin Discoloration (2074); Thrombosis/Thrombus (4440)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A physician used a venaseal closure system during an ablation procedure of the patients left great saphenous vein (gsv) and anterior accessory saphenous vein (aasv) on (b)(6) 2025.Post-op, the patient had an allergic reaction to the venaseal.The patient presented on 18-(b)(6) 2025 with pain and erythema of the medial thigh, not associated with any incisions.Ultrasound showed some clot in branch varicosities.The patient was started on doxycycline for both antimicrobial and anti-inflammatory properties.The patient returned on (b)(6) 2025 with erythema and discoloration on the medial leg down to the ankle and to a lesser extent on the anterior thigh.Ultrasound again showed some branch vein thrombosis but not enough to account for the clinical appearance.There was no evidence of abscess or other sign of infection.The physician sent the patient to the lab for a complete blood count (cbc), erythrocyte sedimentation rate (esr), c-reactive protein (crp), and pro-calcitonin tests.All tests were normal except the crp which was 117 (normal 5).The patient was started on prednisone 5mg by mouth daily until the crp normalized, which took about 6 weeks.At that time the physician performed rfa ablation to treat the right gsv without complication.No further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: both the gsv and aasv were treated, no challenges or deviations related to location of catheter tip prior to initial delivery of adhesive.The catheter tip was at least 5 cm caudal to the sfj for both vessels treated.Compression of both vessels was utilized as per routine.The patient was last seen on (b)(6) 2026, and is doing well, the issue resolved after 6 weeks of prednisone 5 mg daily.There was no thrombus.Additionally, the physician said he plans to have the patient return at some point to see if a skin test with the adhesive will cause a reaction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24858146
Report Number9612164-2026-01899
Device Sequence Number9009076
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)270430(10)81979
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVS-404
Device Lot Number81979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date04/16/2026
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale